Virginia, 2025

Damaging Winds in Virginia, July 27, 2025

July 27, 2025 · NWS RNK · 9 events in 4 counties and zones

A hot and humid air mass combined with orographical lift to produce scattered severe thunderstorms across southwest Virginia. Damaging wind gusts from these storms blew down several trees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A hot and humid air mass combined with orographical lift to produce scattered severe thunderstorms across southwest Virginia. Damaging wind gusts from these storms blew down several trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 27, 1:54 PM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 27, 1:54 PM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
254 PM EDT Sun Jul 27 2025

.SYNOPSIS...
A prolonged period of heat and humidity is expected through the
middle of this week. A daily chance for storms continues. A
front arriving Thursday will bring a better coverage of showers
and storms and turn our weather cooler by the weekend.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 230 PM EDT Sunday...

Key Messages:

1) Heat Advisory until 8PM for the piedmont and including the
foothills of VA from Bedford to Henry county, into Stokes and
Yadkin County NC.

2) Heat Advisory noon-8PM Monday for areas south and east of
Danville, VA...including the City of Danville.

3) Scattered storms.

Regional soundings are juicy with PWATs around 2 inches. This
will be supportive of higher CAPE

Wind flow around High Pressure centered over the southeast
states will continue to very moist air into forecast area with
dewpoints AOA 70. This airmass is very juicy with PWATs around 2
inches. The mountain ridges have served as points of orographic
lift which have aided in scattered thundershowers...most of the
activity unorganized, but still producing some localized heavy
downpours and wind gusts up to 30 mph. There is a front to our
north and northeast aiding in more efficient concentration of
this moisture and lift with clusters of storms developing along
and just south of the Mason-Dixon. This activity is forecast to
move southeast across NoVA and may clip our northern CWA,
primarily north of I64 this evening. These storms will have a
more robust wind field with gusts of 50-60 mph in addition to
greater rainfall.

Could see storms linger through this evening in the Piedmont
and over WV per model forecasts, but probabilities overall look
to diminish after sunset.

Heat and high humidity is expected for Monday. Front to our
north may backdoor into our northeastern CWA Monday, so chance
that temperatures do not get quite as hot as Sunday. For now,
just highlighting our far southeastern CWA...primarily from
Danville south and east with a heat advisory headline where the
heat index may still eclipse 105 there.

Scattered afternoon and evening thundershowers are possible
again Monday. Not outlooked for anything severe attm.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 200 PM EDT Sunday...

Key Messages:

1) Hot and humid conditions continue through the middle of this week.

2) Ridging should continue to suppress any widespread rain/storms.

Upper ridging will continue to build over the southern United States
Monday night and Tuesday. As a result, will see hot weather
continue, with limited rainfall chances, with the exception being
isolated afternoon/evening storms. Signs of the ridging weakening
begins on Wednesday as a front begins to sag southward out of the
upper Midwest and into the Ohio Valley. With the ridge weakening and
a front moving in closer to the region, should see a slight uptick
in shower/thunderstorm activity on Wednesday. Still not overly
confident in anything organized as best dynamics still remain to
the north of the area through Wednesday night.

Widespread upper 80s to mid 90s through Wednesday, along with mild
overnights. High dew points couple with the hot temperatures will
result in continued upper 90s to lower 100s heat indices.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 200 PM EDT Sunday...

Key Messages:

1) Widespread thunderstorms on Thursday with a frontal passage.

2) A much cooler airmass arrives for the weekend.

Ridging will continue weaken and eventually move south and east into
the Atlantic as upper troughing moves south across the eastern
United States. A cold front dropping south from the Ohio Valley will
move into the region on Thursday, which will trigger widespread rain
and thunderstorms. Some guidance has begun to show a slower frontal
passage, which would make sense climatologically for this time of
year and would lead me to believe Friday could be another active day
as the front stalls across the region. Eventually, high pressure
looks to be strong enough to overcome the hot and humid airmass by
the weekend, bringing a much drier and cooler airmass to the region.

&&

.AVIATION /19Z SUNDAY THROUGH SATURDAY/...
As of 200 PM EDT Sunday...

Overall VFR conditions are expected through the 24 hour taf
period ending at 18z/Monday. Scattered afternoon thundershowers
expected through this evening with some wind gust up to 25 kts,
coverage locally not that great. However, there is a cluster of
stronger storms that is expected to cross NoVA and head
southeast toward Richmond late this afternoon and evening, so
northbound air traffic will encounter greater organization to
the storm activity. After sunset should see weakening and
overall downward trend in coverage leaving us with mainly clear
skies overnight. Fog is expected later tonight mainly at LWB
with IFR 1-3sm after 09z/Mon and tempo LIFR.

Winds through the period should be out of the west to northwest
under 10kts, except erratic near storms. The wind direction
trends more northerly and possibly northeasterly for Monday.

OUTLOOK...

Anticipating mainly VFR through the week outside any late
night/early morning fog and scattered thunderstorms. Flight
hazards from thunderstorms will primarily be limited to the peak
heating part of the day and early evening 18Z-01Z time. Storm
chances ramp up with a front Thursday so sub-VFR may be more
likely...then clearing for the weekend.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 8 PM EDT this evening for VAZ033-034-
     043>047-058-059.
     Heat Advisory from noon to 8 PM EDT Monday for VAZ044-058-059.
NC...Heat Advisory until 8 PM EDT this evening for NCZ004>006-020.
     Heat Advisory from noon to 8 PM EDT Monday for NCZ005-006.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...BMG
LONG TERM...BMG
AVIATION...PM
Hazardous weather outlook, Jul 27, 1:50 PM EST, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
250 PM EDT Sun Jul 27 2025

NCZ001>003-018-019-VAZ007-009>017-022-032-WVZ042-281900-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Roanoke-Patrick-
Mercer-
250 PM EDT Sun Jul 27 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ018>020-023-024-035-WVZ043-044-507-508-281900-
Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Amherst-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
250 PM EDT Sun Jul 27 2025

This Hazardous Weather Outlook is for central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Storms will continue through the rest of the afternoon and into this
evening, with isolated damaging winds possible in the strongest
storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ034-045>047-281900-
Bedford-Campbell-Appomattox-Buckingham-
250 PM EDT Sun Jul 27 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Storms will continue through the rest of the afternoon and into this
evening, with isolated damaging winds possible in the strongest
storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A prolonged period of heat is expected through the middle of the
week. Hot temperatures and high humidity will result in heat index
values of 100 to 109.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ044-058-059-281900-
Pittsylvania-Halifax-Charlotte-
250 PM EDT Sun Jul 27 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for south central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Storms will continue through the rest of the afternoon and into this
evening, with isolated damaging winds possible in the strongest
storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A prolonged period of heat is expected through the middle of the
week. Hot temperatures and high humidity will result in heat index
values of 100 to 109.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ004-020-VAZ033-043-281900-
Stokes-Yadkin-Franklin-Henry-
250 PM EDT Sun Jul 27 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia and west central
Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat index values of around 100 to 104 degrees can be expected
through the middle of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ005-006-281900-
Rockingham-Caswell-
250 PM EDT Sun Jul 27 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for north central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A prolonged period of heat is expected through the middle of the
week. Hot temperatures and high humidity will result in heat index
values of 100 to 109.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 27, 2:57 PM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
357 PM EDT Sun Jul 27 2025

VAZ043-044-272030-
Henry VA-Pittsylvania VA-
357 PM EDT Sun Jul 27 2025

...A STRONG THUNDERSTORM WILL IMPACT
SOUTHWESTERN PITTSYLVANIA AND CENTRAL HENRY COUNTIES AND THE CITY OF
MARTINSVILLE THROUGH 430 PM EDT...

At 357 PM EDT, Doppler radar was tracking a strong thunderstorm over
Stanleytown, or near Bassett, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Martinsville...
Axton...
Bassett...
Leatherwood...
Villa Heights...
Chatmoss...
and Aiken Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3668 8005 3681 7993 3681 7988 3679 7981
      3680 7979 3679 7976 3680 7974 3680 7957
      3654 7964
TIME...MOT...LOC 1957Z 282DEG 18KT 3673 7994

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JCB
Special weather statement, Jul 27, 3:22 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
422 PM EDT Sun Jul 27 2025

VAZ033-043-044-272045-
Henry VA-Franklin VA-Pittsylvania VA-
422 PM EDT Sun Jul 27 2025

...A STRONG THUNDERSTORM WILL IMPACT
CENTRAL PITTSYLVANIA...NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN
COUNTIES THROUGH 445 PM EDT...

At 421 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mountain Valley, or near Callands, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chatham...
Blairs...
Callands...
Snow Creek...
Java...
Dry Fork...
and Mountain Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3674 7977 3693 7973 3689 7913 3660 7921
TIME...MOT...LOC 2021Z 286DEG 16KT 3683 7968

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JCB
Special weather statement, Jul 27, 3:44 PM EST, 57 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
444 PM EDT Sun Jul 27 2025

VAZ044-272115-
Pittsylvania VA-
444 PM EDT Sun Jul 27 2025

...A STRONG THUNDERSTORM WILL IMPACT
SOUTHERN PITTSYLVANIA COUNTY THROUGH 515 PM EDT...

At 443 PM EDT, Doppler radar was tracking a strong thunderstorm near
Callands, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chatham...
Blairs...
Callands...
Java...
Swansonville...
Dry Fork...
and Keeling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3671 7962 3686 7958 3684 7915 3659 7921
TIME...MOT...LOC 2043Z 283DEG 20KT 3678 7953

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JCB
Special weather statement, Jul 27, 4:05 PM EST, 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
505 PM EDT Sun Jul 27 2025

VAZ035-272130-
Amherst VA-
505 PM EDT Sun Jul 27 2025

...A STRONG THUNDERSTORM WILL IMPACT
NORTHEASTERN AMHERST COUNTY THROUGH 530 PM EDT...

At 505 PM EDT, Doppler radar was tracking a strong thunderstorm near
Alto, or 7 miles north of Forks Of Buffalo, moving southeast at 20
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Amherst...
Clifford...
Lowesville...
New Glasgow...
Alto...
and Piney River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3778 7911 3779 7909 3778 7907 3773 7907
      3771 7906 3770 7899 3768 7898 3768 7897
      3767 7897 3762 7894 3753 7907 3780 7925
      3781 7923 3779 7920 3781 7914
TIME...MOT...LOC 2105Z 321DEG 16KT 3778 7915

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JCB
Special weather statement, Jul 27, 4:10 PM EST, 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
510 PM EDT Sun Jul 27 2025

VAZ020-024-272145-
Bath VA-Rockbridge VA-
510 PM EDT Sun Jul 27 2025

...A STRONG THUNDERSTORM WILL IMPACT
NORTHWESTERN ROCKBRIDGE AND BATH COUNTIES THROUGH 545 PM EDT...

At 510 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mountain Grove, or 9 miles southeast of Marlinton, moving southeast
at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Goshen...
Millboro...
Warm Springs...
Hot Springs...
Nimrod Hall...
Lake Moomaw...
and Mountain Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3805 7944 3786 7962 3787 7964 3787 7966
      3784 7969 3787 7973 3789 7976 3805 7997
      3810 7993 3813 7995 3815 7992 3818 7992
      3824 7985
TIME...MOT...LOC 2110Z 306DEG 33KT 3814 7995

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JCB
Special weather statement, Jul 27, 4:14 PM EST, 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
514 PM EDT Sun Jul 27 2025

VAZ044-058-272145-
Halifax VA-Pittsylvania VA-
514 PM EDT Sun Jul 27 2025

...A STRONG THUNDERSTORM WILL IMPACT
SOUTHEASTERN PITTSYLVANIA AND SOUTHWESTERN HALIFAX COUNTIES THROUGH
545 PM EDT...

At 512 PM EDT, Doppler radar was tracking a strong thunderstorm near
Java, or near Ingram, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
South Boston...
Halifax...
Ingram...
Java...
Crystal Hill...
Elmo...
and Keeling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3668 7933 3686 7932 3689 7884 3662 7886
TIME...MOT...LOC 2112Z 273DEG 26KT 3677 7924

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JCB

The radar

The Sterling radar (KLWX), 158 km away, was scanning. The volume nearest the first event began at 21:39 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Buckingham

When
July 27, 4:41 PM EST
Where
Buckingham County, 3.34 mi NNE of Hatton
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.793, -78.492

Thunderstorm winds blew down one tree near the intersection of Snowden Road and South Constitution Route.

Thunderstorm Wind, Buckingham

When
July 27, 5:00 PM EST
Where
Buckingham County, 2.98 mi SE of Centenary
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.671, -78.480

Thunderstorm winds blew down one tree near the intersection of Spreading Oak Road and Sharon Church Road.

Thunderstorm Wind, Buckingham

When
July 27, 5:02 PM EST
Where
Buckingham County, 1.19 mi NE of Alpha
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.590, -78.403

Thunderstorm winds blew down one tree near the intersection of Gravel Hill Road and North James Madison Highway.

Thunderstorm Wind, Buckingham

When
July 27, 5:15 PM EST
Where
Buckingham County, 1.97 mi SE of Wingina
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.608, -78.698

Thunderstorm winds blew down one tree near the intersection of South James River Highway and Meadow Creek Road.

Thunderstorm Wind, Buckingham

When
July 27, 5:25 PM EST
Where
Buckingham County, 6.04 mi W of Mt Rush
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.530, -78.730

Thunderstorm winds blew down one tree near the intersection of West James Anderson Highway and Meadow Creek Road.

Thunderstorm Wind, Botetourt

When
July 27, 5:50 PM EST
Where
Botetourt County, 0.41 mi NW of Buchanan
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
37.524, -79.685

Thunderstorm winds blew down one tree along Lowe Street.

Thunderstorm Wind, Amherst

When
July 27, 5:55 PM EST to 5:57 PM EST
Where
Amherst County, 2.98 mi SE of Coolwell
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.504, -79.057

Thunderstorm winds blew down two trees with one on Izaak Walton Road and the other on Partridge Creek Road.

Thunderstorm Wind, Amherst

When
July 27, 5:57 PM EST
Where
Amherst County, 1.45 mi S of Dillard
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
37.449, -79.147

Thunderstorm winds blew down one tree along Kings Road.

Thunderstorm Wind, Bedford

When
July 27, 6:28 PM EST
Where
Bedford County, 2.14 mi S of Lowry
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
37.319, -79.433

Thunderstorm winds blew down one tree near the intersection of US Route 460 and Krantzs Corner Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272281, 1272285, 1272282, 1272288, 1272289, 1272291, 1272276, 1272292, 1272293.